Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 36, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 25, 2007, 3:32 PM MDT for Baca County, Colorado. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2007, 3:32 PM MDT (21:32 UTC)
- Expired
- May 25, 2007, 4:30 PM MDT
- In force
- 58 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Baca County, CO
The radar
The Pueblo radar (KPUX), 187 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 3:48 PM MDT | HAIL 1 | 8 E Springfield, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.5 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 252132 SVRPUB COC009-252230- /O.NEW.KPUB.SV.W.0036.070525T2132Z-070525T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 332 PM MDT FRI MAY 25 2007 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BACA COUNTY IN SOUTHEAST COLORADO... * UNTIL 430 PM MDT... * AT 328 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR SPRINGFIELD...AND WAS MOVING TOWARD THE EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... SPRINGFIELD. VILAS. WALSH. BARTLETT. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3737 10290 3712 10283 3734 10209 3761 10208 $$
2 follow-up statements
000 WWUS55 KPUB 252151 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 351 PM MDT FRI MAY 25 2007 COC009-252230- /O.CON.KPUB.SV.W.0036.000000T0000Z-070525T2230Z/ BACA CO- 351 PM MDT FRI MAY 25 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR BACA COUNTY... AT 349 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR VILAS...AND WAS MOVING TOWARD THE EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... VILAS. WALSH. STONINGTON. BARTLETT. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3737 10277 3712 10283 3728 10206 3754 10206 $$
000 WWUS55 KPUB 252156 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 356 PM MDT FRI MAY 25 2007 COC009-252230- /O.CON.KPUB.SV.W.0036.000000T0000Z-070525T2230Z/ BACA CO- 356 PM MDT FRI MAY 25 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR CENTRAL BACA COUNTY... AT 353 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR VILAS...AND WAS MOVING TOWARD THE EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... VILAS. WALSH. STONINGTON. BARTLETT. AT 348 PM A NATIONAL WEATHER SERVICE SPOTTER SAW QUARTER SIZE HAIL 8 MILES EAST OF SPRINGFIELD. LAT...LON 3738 10258 3719 10267 3728 10206 3754 10206 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:51 PM MDT, 41 minutes earlier.
Area forecast discussion, May 25, 2:51 PM MDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 251 PM MDT FRI MAY 25 2007 .SHORT TERM... (TONIGHT AND SAT) CHALLENGES ARE THREAT FOR SEVERE THUNDERSTORMS AND COVERAGE OF RAIN. ONGOING CONVECTION CONTINUES FROM THE SAN LUIS VALLEY TO WET MOUNTAINS AND SOUTHERN SANGRES. ISOLATED STORMS PRODUCING HAIL UP TO PENNY SIZE AND BRIEF HEAVY RAIN ATTM. SHORTWAVE WILL CONTINUE TO INITIATE CONVECTION REMAINDER OF THE AFTERNOON AND THROUGH THE EVENING...WITH A FEW MARGINALLY SEVERE STORMS POSSIBLE IN THE CENTRAL AND SOUTHERN SECTIONS OF CWFA...AS CAPE VALUES RANGE FROM THE 500 TO 1000 J/KG RANGE. THE INSTABILITY WILL PUSH TO THE EAST AND DIMINISH BY MIDNIGHT...AND SKIES WILL CLEAR OVER THE MAJORITY OF THE AREA...AS SHORTWAVE PASSES INTO KANSAS. FRONT WILL MIGRATE SOUTH ACROSS THE EASTERN PLAINS THROUGH THE LATTER PART OF THE NIGHT SATURDAY...SHOULD START OUT DRY...BUT WITH SOME MOISTURE AND UPSLOPE FLOW ACROSS THE PLAINS INTO THE EASTERN MOUNTAINS...EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP BY MIDDAY AND MOVE OFF THE MOUNTAINS INTO THE PLAINS. CONVECTION...ISOLATED TO SCATTERED...WILL ALSO DEVELOP OVER THE REMAINDER OF THE HIGHER TERRAIN AND HIGH VALLEYS...BUT MOISTURE MORE LIMITED IN THE WEST. TEMPERATURES IN THE MID LEVELS SUPPORT READING FROM THE 50S IN THE HIGHER TERRAIN TO NEAR 80 ACROSS THE PLAINS. -TLM- .LONG TERM... (SUN THROUGH FRI) NO TIME FOR A DISCUSSION...BUSY MONITORING FOR STRONG-SEVERE CONVECTIVE PRECIPITATION LATE THIS MORNING AND AFTERNOON. INHERITED FORECAST LOOKED GOOD. METZE && .AVIATION... IMMEDIATE CONCERN IS THUNDERSTORM ACTIVITY IN MANY PARTS OF CWFA. STRONGEST ACTIVITY EXPECTED IN THE PLAINS AND PUEBLO AIRPORT IN THE NEXT TWO HOURS. ISOLATED STRONG CONVECTION...WITH LIFR CONDITIONS...AND GUSTY WINDS AND MARGINALLY SEVERE HAIL LIKELY...ACROSS THE PLAINS. CONDITIONS WILL IMPROVE FROM WEST TO EAST THROUGH THE EVENING. -TLM- && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 13/17
Hazardous weather outlook, May 25, 12:40 PM MDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1240 PM MDT FRI MAY 25 2007 COZ058>089-093>099-261845- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1240 PM MDT FRI MAY 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR...MAINLY ACROSS CENTRAL AND SOUTHERN SECTIONS OF SOUTHERN COLORADO. A SEVERE THUNDERSTORM OR TWO WILL BE POSSIBLE ACROSS THE SOUTHEAST PLAINS...BRINGING HAIL AROUND 3/4 INCH IN DIAMETER...OR WINDS TO NEAR 60 MPH. CLOUD TO GROUND LIGHTNING IS ALWAYS A THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS CAN BE EXPECTED EACH DAY ACROSS THE REGION. THE MAIN THREATS FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS UP TO 40 MPH. SMALL HAIL UP TO 1/2 INCH IN DIAMETER AND LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE SOUTHEAST PLAINS...MAINLY SOUTH OF A LINE FROM PUEBLO TO LAMAR. TLM
In the hours before
Local storm report, May 25, 1:37 PM MDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
137 PM MDT FRI MAY 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 PM HAIL 10 NW CRESTONE 38.10N 105.83W
05/25/2007 M0.75 INCH SAGUACHE CO PUBLIC
&&
TLMLocal storm report, May 25, 1:49 PM MDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
149 PM MDT FRI MAY 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM HAIL 2 E SEGUNDO 37.12N 104.73W
05/25/2007 M0.75 INCH LAS ANIMAS CO PUBLIC
&&
TLMThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 12:01 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 32 min |
| May 25, 12:51 PM MDT | Severe Thunderstorm Warning | PUB | Saguache | 54 min |
| May 25, 1:05 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 85 min |
| May 25, 1:59 PM MDT | Severe Thunderstorm Warning | PUB | Costilla | 26 min |
| May 25, 2:32 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 88 min |
| May 25, 3:57 PM MDT | Severe Thunderstorm Warning | PUB | Costilla, Huerfano | 36 min |
| May 25, 4:30 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 49 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.